Alert archive / California / Small Craft Advisories in 2016
Small Craft Advisory 200, NWS San Francisco Bay Area, CA
NWS San Francisco Bay Area, CA issued this small craft advisory at Sep 10, 2016, 8:59 PM PDT. It took effect at Sep 11, 2016, 12:00 PM PDT. It was in force for 10 hr.
The area
The counties it named.
The facts
- Issued
- Sep 10, 2016, 8:59 PM PDT (03:59 UTC)
- In effect from
- Sep 11, 2016, 12:00 PM PDT
- Expired
- Sep 11, 2016, 10:00 PM PDT
- In force
- 10 hr
- Issued by
- NWS San Francisco Bay Area, CA
The text
As transmitted.
698 WHUS76 KMTR 110359 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 859 PM PDT SAT SEP 10 2016 PZZ530-111200- /O.EXT.KMTR.SC.Y.0199.000000T0000Z-160911T1000Z/ /O.NEW.KMTR.SC.Y.0200.160911T1900Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 859 PM PDT SAT SEP 10 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PDT SUNDAY... ...SMALL CRAFT ADVISORY IN EFFECT FROM NOON TO 10 PM PDT SUNDAY... THE NATIONAL WEATHER SERVICE IN SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM NOON TO 10 PM PDT SUNDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
4 follow-up statements
790 WHUS76 KMTR 110939 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 239 AM PDT SUN SEP 11 2016 PZZ530-111745- /O.EXP.KMTR.SC.Y.0199.000000T0000Z-160911T1000Z/ /O.CON.KMTR.SC.Y.0200.160911T1900Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 239 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... ...SMALL CRAFT ADVISORY WILL EXPIRE AT 3 AM PDT EARLY THIS MORNING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-111745- /O.NEW.KMTR.SC.Y.0201.160912T0500Z-160913T0500Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 239 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
790 WHUS76 KMTR 111559 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 859 AM PDT SUN SEP 11 2016 PZZ570-120000- /O.CON.KMTR.SC.Y.0201.160912T0500Z-160913T0500Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 859 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING TO 10 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-120000- /O.CON.KMTR.SC.Y.0200.160911T1900Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 859 AM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM NOON TODAY TO 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
458 WHUS76 KMTR 112150 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 250 PM PDT SUN SEP 11 2016 PZZ571-120600- /O.EXB.KMTR.SC.Y.0201.160912T1000Z-160912T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 250 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... THE NATIONAL WEATHER SERVICE SAN FRANCISCO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ570-120600- /O.EXT.KMTR.SC.Y.0201.160912T0500Z-160913T0000Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 250 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT MONDAY... THE SMALL CRAFT ADVISORY IS NOW IN EFFECT FROM 10 PM THIS EVENING TO 5 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-120500- /O.CON.KMTR.SC.Y.0200.000000T0000Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 250 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
658 WHUS76 KMTR 120405 MWWMTR URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN FRANCISCO CA 905 PM PDT SUN SEP 11 2016 PZZ570-121215- /O.CON.KMTR.SC.Y.0201.160912T0500Z-160913T0000Z/ WATERS FROM POINT ARENA TO POINT REYES 10-60 NM- 905 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 PM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ571-121215- /O.CON.KMTR.SC.Y.0201.160912T1000Z-160912T1600Z/ WATERS FROM POINT REYES TO PIGEON POINT 10-60 NM- 905 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY... A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 AM TO 9 AM PDT MONDAY. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ PZZ530-120515- /O.CON.KMTR.SC.Y.0200.000000T0000Z-160912T0500Z/ SAN PABLO BAY, SUISUN BAY, THE WEST DELTA AND THE SAN FRANCISCO BAY NORTH OF THE BAY BRIDGE- 905 PM PDT SUN SEP 11 2016 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING... A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM PDT THIS EVENING. * WINDS AND WAVES: SEE THE COASTAL WATERS FORECAST (CWFMTR) OR OUR MARINE PAGE AT HTTP://WEATHER.GOV/SANFRANCISCO/MARINE.PHP FOR MORE DETAILS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$ HTTP://WWW.WEATHER.GOV/SANFRANCISCO
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Francisco Bay Area, CA wrote its last area forecast discussion before this small craft advisory went out at Sep 10, 6:28 PM PDT, 2 hours 31 minutes earlier.
Area forecast discussion, Sep 10, 6:28 PM PDT, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service San Francisco Bay Area
628 PM PDT SAT SEP 10 2016
.SYNOPSIS...Persistent weather pattern remains in place with night
and morning clouds clearing to the coast each afternoon. An upper
level low will develop over northern California early next week,
resulting in a cooling trend from Sunday through Tuesday. Warming
is then expected during the second half of next week.
&&
.DISCUSSION...as of 02:43 PM PDT Saturday...Biggest change to the
forecast was in the short term. Decided to remove all mention of
thunderstorms. Latest visible satellite shows little in the way of
cu build ups over Monterey/San Benito. More afternoon cu has
developed over the southern Sierra. Additionally, the latest model
guidance has backed off on the threat of thunderstorms this
afternoon and overnight. It appears there is a disconnect between
available moisture and instability aloft. 12z models continue to
show instability over Monterey/San Benito, but push the moisture
just a little to the north of the instability. Given that the
moisture and lift are not lining up decided to remove
thunderstorms. For what it is worth, the greatest instability does
appear to move over the area tonight from 03-09Z.
Otherwise, very little change from the previous forecast.
Synoptically speaking, the upper low off the Big Sur/Pt Conception
Coast will track northward tonight and Sunday. Night and morning
low clouds will remain with afternoon sunshine for most locations.
By Sunday night, the upper low ejects eastward as another upper
low develops over northern NV and tracks southwestward. The second
low is forecast to deepen further Tuesday into Wednesday. The net
result for the Bay Area will be a deepening marine layer and an
overall cooling trend.
Temperatures will begin to rebound the second half of the work
week with a slight compression of the marine layer. Still a dry
forecast through the next seven days.
&&
.AVIATION...as of 6:28 PM PDT Saturday...Upper level low located
over Point Conception is moving slowly north through the middle of
a broad west-east upper level ridge early in a weakening stage.
The marine layer is 1,500 feet deep and likely to deepen beginning
Sunday morning especially as a shallow cool front approaches our
area from the northwest; NAM model predicts upwards of 2C-4C cooling
at 925 mb Sunday over the Bay Area and north Central Coast. Even
more robust lower level cooling arrives late Sunday night and
Monday quite likely mixing out the marine layer inversion; a swath
of much drier air (single digit RH values at 925 mb and 850 mb) also
arrives from the northwest in this time-frame.
00z tafs indicate areas MVFR cigs local IFR cigs/vsbys for tonight,
and onshore winds through Sunday may extend MVFR cigs to a later than
usual mix out. Once clearing sets in Sunday it looks like good chances
that VFR will extend well into the night and probably Monday as well.
Vicinity of KSFO...Gusty W-NW winds into the 20 knot range til about
04z, lighter winds forecast later this evening and overnight. Tempo
IFR cig 11z-15z based on higher resolution model output, however could
be a bit optimistic especially comparing with the GFS LAMP guidance
(which has decent verification skill) and other forecast parameters
will soon amend taf for a later mix-out time Sunday. VFR is a good
possibility Sunday evening into Monday.
SFO Bridge Approach...Similar to KSFO.
Monterey Bay Terminals...MVFR cigs transitioning to IFR this evening.
VFR returning by late Sunday morning. Could be SCT-BKN MVFR cigs Sunday
afternoon with VFR then possible Sunday night into Monday.
&&
.FIRE WEATHER...As of 2:35 PM PDT Saturday...First and foremost,
removed the mention of thunderstorms( see above for details).
Despite the lack of thunderstorms the airmass is unstable and will
remain unstable through early Sunday. As a result, pyro cu will be
possible as seen today on the visible satellite. Mild and dry
conditions will remain above the marine layer until the second
upper low arrives Monday/Tuesday. The second low will bring a
noticeable cooling trend to the Soberanes Fire. Temperatures will
likely be some of the coldest seen in sometime, especially Monday
night through Tuesday night.
&&
.MARINE...as of 02:08 PM PDT Saturday...Outside of gusty onshore
winds north of the bay bridge to the delta during the afternoon
and evening...generally light winds are forecast for the waters.
northwest winds will strengthen over the northern outer waters
next week. A shorter period northwest swell will mix with a
longer period southwest swell through the weekend.
&&
.MTR WATCHES/WARNINGS/ADVISORIES...
.Tngt...SCA...SF Bay until 10 PM
&&
PUBLIC FORECAST: MM
AVIATION: Canepa
MARINE: CW
FIRE WEATHER: MM
Visit us at www.weather.gov/sanfrancisco
Follow us on Facebook and twitter at:
www.Facebook.com/nwsbayarea
www.twitter.com/nwsbayareaThe office that day
Everything else NWS San Francisco Bay Area, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 11, 2:39 AM PDT | Small Craft Advisory | MTR | 48 hr |
Nearby
Small Craft Advisories in California, 2016Every small craft advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.